• Previous Article
    Branching improved Deep Q Networks for solving pursuit-evasion strategy solution of spacecraft
  • JIMO Home
  • This Issue
  • Next Article
    Decision-making in a retailer-led closed-loop supply chain involving a third-party logistics provider
March  2022, 18(2): 1185-1222. doi: 10.3934/jimo.2021015

Time-consistent investment-reinsurance strategy with a defaultable security under ambiguous environment

School of Mathematics, Tianjin University, Tianjin 300350, China

* Corresponding author: Ximin Rong

Received  May 2020 Revised  November 2020 Published  March 2022 Early access  December 2020

Fund Project: This research was supported by National Natural Science Foundation of China (Grant Nos. 11771329, 11871052, 11971301), and Nature Science foundation of Tianjin city (20JCYBJC01160)

This paper considers an investment and reinsurance problem with a defaultable security for an insurer in an environment with parameter uncertainties. Suppose that the insurer is ambiguous about the insurance claims. Specifically, the insurance claim is exponentially distributed and the rate parameter is uncertain. The insurer is allowed to invest in a financial market consisting of a risk-free bond, a stock whose price process satisfies the Heston's SV model and a defaultable bond. Moreover, the insurer is allowed to purchase proportional reinsurance and aims to maximize the smooth ambiguity utility proposed in Klibanoff et al. [15]. By applying stochastic control approach, we establish the extended HJB system and derive the time-consistent investment-reinsurance strategy for the post-default case and the pre-default case, respectively. Finally, a sensitivity analysis is provided to illustrate the effects of model parameters on the equilibrium reinsurance-investment strategy under the smooth ambiguity.

Citation: Shan Liu, Hui Zhao, Ximin Rong. Time-consistent investment-reinsurance strategy with a defaultable security under ambiguous environment. Journal of Industrial and Management Optimization, 2022, 18 (2) : 1185-1222. doi: 10.3934/jimo.2021015
References:
[1]

L. Bai and J. Guo, Optimal proportional reinsurance and investment with multiple risky assets and no-shorting constraint, Insurance Math. Econom., 42 (2008), 968-975.  doi: 10.1016/j.insmatheco.2007.11.002.

[2]

T. R. Bielecki and I. Jang, Portfolio optimization with a defaultable security, Asia-Pacific Financial Markets, 13 (2007), 113-127. 

[3]

T. R. Bielecki and M. Rutkowski, Credit Risk: Modeling, Valuation and Hedging, Springer-Verlag, Berlin, Heidelberg, 2002.

[4]

S. Browne, Optimal investment policies for a firm with a random risk process: Exponential utility and minimizing the probability of ruin, Math. Oper. Res., 20 (1995), 937-958.  doi: 10.1287/moor.20.4.937.

[5]

Y. Cao and N. Wan, Optimal proportional reinsurance and investment based on Hamilton-Jacobi-Bellman equation, Insurance Math. Econom., 45 (2009), 157-162.  doi: 10.1016/j.insmatheco.2009.05.006.

[6]

H. ChenM. SherrisT. Sun and W. Zhu, Living with ambiguity: Pricing mortality-linked securities with smooth ambiguity preferences, Journal of Risk and Insurance, 80 (2013), 705-732.  doi: 10.2139/ssrn.2007342.

[7]

J. C. Cox and S. A. Ross, The valuation of options for alternative stochastic processes, Journal of Financial Economics, 3 (1976), 145-166.  doi: 10.1016/0304-405X(76)90023-4.

[8]

C. DengX. Zheng and H. Zhu, Non-zero-sum stochastic differential reinsurance and investment games with default risk, European J. Oper. Res., 264 (2018), 1144-1158.  doi: 10.1016/j.ejor.2017.06.065.

[9]

A. GuF. G. Viens and H. Yao, Optimal robust reinsurance-investment strategies for insurers with mean reversion and mispricing, Insurance Math. Econom., 80 (2018), 93-109.  doi: 10.1016/j.insmatheco.2018.03.004.

[10]

M. GuY. YangS. Li and J. Zhang, Constant elasticity of variance model for proportional reinsurance and investment strategies, Insurance Math. Econom., 46 (2010), 580-587.  doi: 10.1016/j.insmatheco.2010.03.001.

[11]

G. GuanZ. Liang and J. Feng, Time-consistent proportional reinsurance and investment strategies under ambiguous environment, Insurance Math. Econom., 83 (2018), 122-133.  doi: 10.1016/j.insmatheco.2018.09.007.

[12]

S. L. Heston, A closed-form solution for options with stochastic volatility with applications to bond and currency options, Rev. Financ. Stud., 6 (1993), 327-343.  doi: 10.1093/rfs/6.2.327.

[13]

C. Hipp and M. Plum, Optimal investment for insurers, Insurance Math. Econom., 27 (2000), 215-228.  doi: 10.1016/S0167-6687(00)00049-4.

[14]

D. G. Hobson and L. C. G. Rogers, Complete models with stochastic volatility, Math. Finance, 8 (1998), 27-48.  doi: 10.1111/1467-9965.00043.

[15]

P. KlibanoffM. Marinacci and S. Mukerji, A smooth model of decision making under ambiguity, Econometrica, 73 (2005), 1849-1892.  doi: 10.1111/j.1468-0262.2005.00640.x.

[16]

Z. LiY. Zeng and Y. Lai, Optimal time-consistent investment and reinsurance strategies for insurers under Heston's SV model, Insurance Math. Econom., 51 (2012), 191-203.  doi: 10.1016/j.insmatheco.2011.09.002.

[17]

Z. LiangK. C. Yuen and K. C. Cheung, Optimal reinsurance-investment problem in a constant elasticity of variance stock market for jump-diffusion risk model, Appl. Stoch. Models Bus. Ind., 28 (2012), 585-597.  doi: 10.1002/asmb.934.

[18]

X. Lin and Y. Li, Optimal reinsurance and investment for a jump diffusion risk process under the CEV model, N. Am. Actuar. J., 15 (2011), 417-431.  doi: 10.1080/10920277.2011.10597628.

[19]

C. S. Liu and H. Yang, Optimal investment for an insurer to minimize its probability of ruin, N. Am. Actuar. J., 8 (2004), 11-31.  doi: 10.1080/10920277.2004.10596134.

[20]

S. D. Promislow and V. R. Young, Minimizing the probability of ruin when claims follow Brownian motion with drift, N. Am. Actuar. J., 9 (2005), 109-128.  doi: 10.1080/10920277.2005.10596214.

[21]

Z. SunX. Zheng and X. Zhang, Robust optimal investment and reinsurance of an insurer under variance premium principle and default risk, J. Math. Anal. Appl., 446 (2017), 1666-1686.  doi: 10.1016/j.jmaa.2016.09.053.

[22]

Z. WangJ. Xia and L. Zhang, Optimal investment for an insurer: The martingale approach, Insurance Math. Econom., 40 (2007), 322-334.  doi: 10.1016/j.insmatheco.2006.05.003.

[23]

H. Yang and L. Zhang, Optimal investment for insurer with jump-diffusion risk process, Insurance Math. Econom., 37 (2005), 615-634.  doi: 10.1016/j.insmatheco.2005.06.009.

[24]

B. YiZ. LiF. G. Viens and Y. Zeng, Robust optimal control for an insurer with reinsurance and investment under Heston's stochastic volatility model, Insurance Math. Econom., 53 (2013), 601-614.  doi: 10.1016/j.insmatheco.2013.08.011.

[25]

Y. Zeng and Z. Li, Optimal time-consistent investment and reinsurance policies for mean-variance insurers, Insurance Math. Econom., 49 (2011), 145-154.  doi: 10.1016/j.insmatheco.2011.01.001.

[26]

Y. ZengD. Li and A. Gu, Robust equilibrium reinsurance-investment strategy for a mean-variance insurer in a model with jumps, Insurance Math. Econom., 66 (2016), 138-152.  doi: 10.1016/j.insmatheco.2015.10.012.

[27]

H. ZhaoX. Rong and Y. Zhao, Optimal excess-of-loss reinsurance and investment problem for an insurer with jump-diffusion risk process under the Heston model, Insurance Math. Econom., 53 (2013), 504-514.  doi: 10.1016/j.insmatheco.2013.08.004.

[28]

H. ZhaoY. Shen and Y. Zeng, Time-consistent investment-reinsurance strategy for mean-variance insurers with a defaultable security, J. Math. Anal. Appl., 437 (2016), 1036-1057.  doi: 10.1016/j.jmaa.2016.01.035.

[29]

X. ZhengJ. Zhou and Z. Sun, Robust optimal portfolio and proportional reinsurance for an insurer under a CEV model, Insurance Math. Econom., 67 (2016), 77-87.  doi: 10.1016/j.insmatheco.2015.12.008.

[30]

H. ZhuC. DengS. Yue and Y. Deng, Optimal reinsurance and investment problem for an insurer with counterparty risk, Insurance Math. Econom., 61 (2015), 242-254.  doi: 10.1016/j.insmatheco.2015.01.013.

show all references

References:
[1]

L. Bai and J. Guo, Optimal proportional reinsurance and investment with multiple risky assets and no-shorting constraint, Insurance Math. Econom., 42 (2008), 968-975.  doi: 10.1016/j.insmatheco.2007.11.002.

[2]

T. R. Bielecki and I. Jang, Portfolio optimization with a defaultable security, Asia-Pacific Financial Markets, 13 (2007), 113-127. 

[3]

T. R. Bielecki and M. Rutkowski, Credit Risk: Modeling, Valuation and Hedging, Springer-Verlag, Berlin, Heidelberg, 2002.

[4]

S. Browne, Optimal investment policies for a firm with a random risk process: Exponential utility and minimizing the probability of ruin, Math. Oper. Res., 20 (1995), 937-958.  doi: 10.1287/moor.20.4.937.

[5]

Y. Cao and N. Wan, Optimal proportional reinsurance and investment based on Hamilton-Jacobi-Bellman equation, Insurance Math. Econom., 45 (2009), 157-162.  doi: 10.1016/j.insmatheco.2009.05.006.

[6]

H. ChenM. SherrisT. Sun and W. Zhu, Living with ambiguity: Pricing mortality-linked securities with smooth ambiguity preferences, Journal of Risk and Insurance, 80 (2013), 705-732.  doi: 10.2139/ssrn.2007342.

[7]

J. C. Cox and S. A. Ross, The valuation of options for alternative stochastic processes, Journal of Financial Economics, 3 (1976), 145-166.  doi: 10.1016/0304-405X(76)90023-4.

[8]

C. DengX. Zheng and H. Zhu, Non-zero-sum stochastic differential reinsurance and investment games with default risk, European J. Oper. Res., 264 (2018), 1144-1158.  doi: 10.1016/j.ejor.2017.06.065.

[9]

A. GuF. G. Viens and H. Yao, Optimal robust reinsurance-investment strategies for insurers with mean reversion and mispricing, Insurance Math. Econom., 80 (2018), 93-109.  doi: 10.1016/j.insmatheco.2018.03.004.

[10]

M. GuY. YangS. Li and J. Zhang, Constant elasticity of variance model for proportional reinsurance and investment strategies, Insurance Math. Econom., 46 (2010), 580-587.  doi: 10.1016/j.insmatheco.2010.03.001.

[11]

G. GuanZ. Liang and J. Feng, Time-consistent proportional reinsurance and investment strategies under ambiguous environment, Insurance Math. Econom., 83 (2018), 122-133.  doi: 10.1016/j.insmatheco.2018.09.007.

[12]

S. L. Heston, A closed-form solution for options with stochastic volatility with applications to bond and currency options, Rev. Financ. Stud., 6 (1993), 327-343.  doi: 10.1093/rfs/6.2.327.

[13]

C. Hipp and M. Plum, Optimal investment for insurers, Insurance Math. Econom., 27 (2000), 215-228.  doi: 10.1016/S0167-6687(00)00049-4.

[14]

D. G. Hobson and L. C. G. Rogers, Complete models with stochastic volatility, Math. Finance, 8 (1998), 27-48.  doi: 10.1111/1467-9965.00043.

[15]

P. KlibanoffM. Marinacci and S. Mukerji, A smooth model of decision making under ambiguity, Econometrica, 73 (2005), 1849-1892.  doi: 10.1111/j.1468-0262.2005.00640.x.

[16]

Z. LiY. Zeng and Y. Lai, Optimal time-consistent investment and reinsurance strategies for insurers under Heston's SV model, Insurance Math. Econom., 51 (2012), 191-203.  doi: 10.1016/j.insmatheco.2011.09.002.

[17]

Z. LiangK. C. Yuen and K. C. Cheung, Optimal reinsurance-investment problem in a constant elasticity of variance stock market for jump-diffusion risk model, Appl. Stoch. Models Bus. Ind., 28 (2012), 585-597.  doi: 10.1002/asmb.934.

[18]

X. Lin and Y. Li, Optimal reinsurance and investment for a jump diffusion risk process under the CEV model, N. Am. Actuar. J., 15 (2011), 417-431.  doi: 10.1080/10920277.2011.10597628.

[19]

C. S. Liu and H. Yang, Optimal investment for an insurer to minimize its probability of ruin, N. Am. Actuar. J., 8 (2004), 11-31.  doi: 10.1080/10920277.2004.10596134.

[20]

S. D. Promislow and V. R. Young, Minimizing the probability of ruin when claims follow Brownian motion with drift, N. Am. Actuar. J., 9 (2005), 109-128.  doi: 10.1080/10920277.2005.10596214.

[21]

Z. SunX. Zheng and X. Zhang, Robust optimal investment and reinsurance of an insurer under variance premium principle and default risk, J. Math. Anal. Appl., 446 (2017), 1666-1686.  doi: 10.1016/j.jmaa.2016.09.053.

[22]

Z. WangJ. Xia and L. Zhang, Optimal investment for an insurer: The martingale approach, Insurance Math. Econom., 40 (2007), 322-334.  doi: 10.1016/j.insmatheco.2006.05.003.

[23]

H. Yang and L. Zhang, Optimal investment for insurer with jump-diffusion risk process, Insurance Math. Econom., 37 (2005), 615-634.  doi: 10.1016/j.insmatheco.2005.06.009.

[24]

B. YiZ. LiF. G. Viens and Y. Zeng, Robust optimal control for an insurer with reinsurance and investment under Heston's stochastic volatility model, Insurance Math. Econom., 53 (2013), 601-614.  doi: 10.1016/j.insmatheco.2013.08.011.

[25]

Y. Zeng and Z. Li, Optimal time-consistent investment and reinsurance policies for mean-variance insurers, Insurance Math. Econom., 49 (2011), 145-154.  doi: 10.1016/j.insmatheco.2011.01.001.

[26]

Y. ZengD. Li and A. Gu, Robust equilibrium reinsurance-investment strategy for a mean-variance insurer in a model with jumps, Insurance Math. Econom., 66 (2016), 138-152.  doi: 10.1016/j.insmatheco.2015.10.012.

[27]

H. ZhaoX. Rong and Y. Zhao, Optimal excess-of-loss reinsurance and investment problem for an insurer with jump-diffusion risk process under the Heston model, Insurance Math. Econom., 53 (2013), 504-514.  doi: 10.1016/j.insmatheco.2013.08.004.

[28]

H. ZhaoY. Shen and Y. Zeng, Time-consistent investment-reinsurance strategy for mean-variance insurers with a defaultable security, J. Math. Anal. Appl., 437 (2016), 1036-1057.  doi: 10.1016/j.jmaa.2016.01.035.

[29]

X. ZhengJ. Zhou and Z. Sun, Robust optimal portfolio and proportional reinsurance for an insurer under a CEV model, Insurance Math. Econom., 67 (2016), 77-87.  doi: 10.1016/j.insmatheco.2015.12.008.

[30]

H. ZhuC. DengS. Yue and Y. Deng, Optimal reinsurance and investment problem for an insurer with counterparty risk, Insurance Math. Econom., 61 (2015), 242-254.  doi: 10.1016/j.insmatheco.2015.01.013.

Figure 1.  Effects of $ k $ and $ \alpha $ on $ a^{*} $
Figure 2.  Effects of $ \nu_1 $ and $ q^{\nu}_{1} $ on $ a^{*} $
Figure 3.  Effects of $ \lambda $ and $ \theta $ on $ a^{*} $
Figure 4.  Effects of $ k $ and $ \xi $ on $ \pi_{s}^{*} $
Figure 5.  The Effect of the $ \rho $ on $ \pi_{s}^{*} $
Figure 6.  The Effect of parameter $ \gamma $ on $ \pi_{s}^{*} $
Figure 7.  The Effect of parameter $ \sigma $ on $ \pi_{s}^{*} $
Figure 8.  Effects of parameters $ \alpha, k, h^{\mathrm{P}}, \zeta $ and $ \delta $ on $ \pi^{*}_{p} $
[1]

Luyang Yu, Liyuan Lin, Guohui Guan, Jingzhen Liu. Time-consistent lifetime portfolio selection under smooth ambiguity. Mathematical Control and Related Fields, 2022  doi: 10.3934/mcrf.2022023

[2]

Yan Zhang, Peibiao Zhao, Xinghu Teng, Lei Mao. Optimal reinsurance and investment strategies for an insurer and a reinsurer under Hestons SV model: HARA utility and Legendre transform. Journal of Industrial and Management Optimization, 2021, 17 (4) : 2139-2159. doi: 10.3934/jimo.2020062

[3]

Lv Chen, Hailiang Yang. Optimal reinsurance and investment strategy with two piece utility function. Journal of Industrial and Management Optimization, 2017, 13 (2) : 737-755. doi: 10.3934/jimo.2016044

[4]

Lin Xu, Rongming Wang, Dingjun Yao. On maximizing the expected terminal utility by investment and reinsurance. Journal of Industrial and Management Optimization, 2008, 4 (4) : 801-815. doi: 10.3934/jimo.2008.4.801

[5]

Lihua Bian, Zhongfei Li, Haixiang Yao. Time-consistent strategy for a multi-period mean-variance asset-liability management problem with stochastic interest rate. Journal of Industrial and Management Optimization, 2021, 17 (3) : 1383-1410. doi: 10.3934/jimo.2020026

[6]

Xiaoshan Chen, Xun Li, Fahuai Yi. Optimal stopping investment with non-smooth utility over an infinite time horizon. Journal of Industrial and Management Optimization, 2019, 15 (1) : 81-96. doi: 10.3934/jimo.2018033

[7]

Peng Zhang, Yongquan Zeng, Guotai Chi. Time-consistent multiperiod mean semivariance portfolio selection with the real constraints. Journal of Industrial and Management Optimization, 2021, 17 (4) : 1663-1680. doi: 10.3934/jimo.2020039

[8]

Xiaoyu Xing, Caixia Geng. Optimal investment-reinsurance strategy in the correlated insurance and financial markets. Journal of Industrial and Management Optimization, 2021  doi: 10.3934/jimo.2021120

[9]

Caibin Zhang, Zhibin Liang, Kam Chuen Yuen. Portfolio optimization for jump-diffusion risky assets with regime switching: A time-consistent approach. Journal of Industrial and Management Optimization, 2022, 18 (1) : 341-366. doi: 10.3934/jimo.2020156

[10]

Nan Zhang, Ping Chen, Zhuo Jin, Shuanming Li. Markowitz's mean-variance optimization with investment and constrained reinsurance. Journal of Industrial and Management Optimization, 2017, 13 (1) : 375-397. doi: 10.3934/jimo.2016022

[11]

Ka Chun Cheung, Hailiang Yang. Optimal investment-consumption strategy in a discrete-time model with regime switching. Discrete and Continuous Dynamical Systems - B, 2007, 8 (2) : 315-332. doi: 10.3934/dcdsb.2007.8.315

[12]

Yin Li, Xuerong Mao, Yazhi Song, Jian Tao. Optimal investment and proportional reinsurance strategy under the mean-reverting Ornstein-Uhlenbeck process and net profit condition. Journal of Industrial and Management Optimization, 2022, 18 (1) : 75-93. doi: 10.3934/jimo.2020143

[13]

Hiroaki Hata, Li-Hsien Sun. Optimal investment and reinsurance of insurers with lognormal stochastic factor model. Mathematical Control and Related Fields, 2022, 12 (2) : 531-566. doi: 10.3934/mcrf.2021033

[14]

Shusuke Komuro, Hiroshi Konno. Empirical studies on internationally diversified investment using a stock-bond integrated model. Journal of Industrial and Management Optimization, 2005, 1 (4) : 433-442. doi: 10.3934/jimo.2005.1.433

[15]

Xin Jiang, Kam Chuen Yuen, Mi Chen. Optimal investment and reinsurance with premium control. Journal of Industrial and Management Optimization, 2020, 16 (6) : 2781-2797. doi: 10.3934/jimo.2019080

[16]

Chao Deng, Haixiang Yao, Yan Chen. Optimal investment and risk control problems with delay for an insurer in defaultable market. Journal of Industrial and Management Optimization, 2020, 16 (5) : 2563-2579. doi: 10.3934/jimo.2019070

[17]

Yuan Wu, Jin Liang, Bei Hu. A free boundary problem for defaultable corporate bond with credit rating migration risk and its asymptotic behavior. Discrete and Continuous Dynamical Systems - B, 2020, 25 (3) : 1043-1058. doi: 10.3934/dcdsb.2019207

[18]

Nan Zhang, Linyi Qian, Zhuo Jin, Wei Wang. Optimal stop-loss reinsurance with joint utility constraints. Journal of Industrial and Management Optimization, 2021, 17 (2) : 841-868. doi: 10.3934/jimo.2020001

[19]

Pengxu Xie, Lihua Bai, Huayue Zhang. Optimal proportional reinsurance and pairs trading under exponential utility criterion for the insurer. Journal of Industrial and Management Optimization, 2022  doi: 10.3934/jimo.2022020

[20]

Fengjun Wang, Qingling Zhang, Bin Li, Wanquan Liu. Optimal investment strategy on advertisement in duopoly. Journal of Industrial and Management Optimization, 2016, 12 (2) : 625-636. doi: 10.3934/jimo.2016.12.625

2020 Impact Factor: 1.801

Metrics

  • PDF downloads (418)
  • HTML views (550)
  • Cited by (0)

Other articles
by authors

[Back to Top]